CDC warns of rebounding symptoms after Paxlovid

The CDC issued a warning May 24 that a rebound in COVID-19 symptoms can occur after patients take the antiviral medication Paxlovid. 

In some patients who completed a five-day course of Paxlovid, illness has been reported to reoccur between two and eight days after initial recovery from COVID-19. It's characterized by a recurrence of symptoms or a new positive viral test after having tested negative. A brief return of symptoms may be part of the natural history of the virus in some patients, independent of Paxlovid treatment and regardless of vaccination status, according to the alert.

The agency said limited information is currently available from case reports on rebound COVID-19. There is currently no evidence that additional treatment is needed with Paxlovid or other therapies in cases where rebound is suspected.

 

Copyright © 2022 Becker's Healthcare. All Rights Reserved. Privacy Policy. Cookie Policy. Linking and Reprinting Policy.

 

Featured Whitepapers

Featured Webinars